# SDR CA040910003

- Difficulty date: September 8, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 1,607 hours
- Engine: Lyc O540F1B5
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Making Metal
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN SCHEDULED INSPECTION, THE OIL FILTER WAS LITTERED WITH METAL CONTAMINATION. THERE WAS EVIDENCE OF BRASS, ALUMINUM AND FERRIOUS METAL. THE ENGINE WAS REMOVED AND WILL BE SENT TO THE OVERHAUL SHOP FOR FURTHER INVESTIGATION. THE PISTON PIN PLUGS ARE A DEFINITE SUSPECT IN REGARDS TO THE BRASS FLAKES. ONCE THE ENGINE IS DISASSEMBLED, FURTHER REASONS FOR THE CONTAMINATION WILL BE AVAILABLE.
